I’m a 23 year old male and starting to recede at the temples, and I was wondering if it would be worth it to consider taking finasteride. My hair does not appear to be thinning anywhere else.
Also, my hair loss began when I began taking wellbutrin and adderall. Can these drugs jump-start the hair loss process? Or was this merely a coincidence?
Drugs like wellbutrin and adderall can jump start the hair loss process. Finasteride can address any form of hair loss in men that have miniaturization. You need to have your scalp mapped out for miniaturization to be sure that there is no genetic patterned hair loss as you are suggesting. Many people will not see their miniaturization with the naked eye, but the high powered microscopic mapping will show it if it is there. When some people talk about their temples, they mean the corner hairline and that can be seen with the Class 3 Norwood patterns. The side temple fringe extending forward from the ear can have a unique form of genetic hair loss called triangular alopecia. I would need to examine you for this condition, but it is unclear what you are referring to. You can you send me pictures here (please reference this blog posting).